Case Reports in Transplantation
 Journal metrics
Acceptance rate50%
Submission to final decision78 days
Acceptance to publication28 days
CiteScore-
Impact Factor-

Antibody-Mediated Rejection and Sponge Effect in a Redo Lung Transplant Recipient

Read the full article

 Journal profile

Case Reports in Transplantation publishes case reports and case series focusing on novel techniques as well as associated side effects and complications of heart, lung, kidney, liver, pancreas and stem cell transplantation.

 Editor spotlight

Case Reports in Transplantation maintains an Editorial Board of practicing researchers from around the world, to ensure manuscripts are handled by editors who are experts in the field of study.

 Abstracting and Indexing

This journal's articles appear in a wide range of abstracting and indexing databases, and are covered by numerous other services that aid discovery and access. Find out more about where and how the content of this journal is available.

Latest Articles

More articles
Case Report

Ureteric Trauma following Stent Removal in Kidney Transplant Recipient: A Unique Case of Prolonged Morbidity

A 52-year-old African-American male patient with end-stage renal disease due to hypertension underwent deceased donor kidney transplant procedure with no immediate complications. The postprocedure complications, interventions, and course were abstracted by chart review. The ureteric stent was removed with flexible cystoscopy on postoperative day (POD) 24. 24 hours later, the patient presented with abdominal pain and inability to urinate. An urgent ultrasound and noncontrast CT scan showed grade 4 hydronephrosis of the transplanted kidney. A percutaneous nephrostomy stent was placed for urinary diversion. A large ureteric hematoma filling the lumen of the mid to distal ureter was identified on the nephrostogram and was evacuated. A follow-up nephrostogram on POD 44 revealed a distal ureter stricture and persistent well-formed midureter filling defect. A repeat nephrostogram performed at POD 72 was done with stricture dilatation, internalization of stents, and removal of a percutaneous nephrostomy tube. The patient was maintained on antibiotics for UTI prophylaxis throughout the course.

Case Report

Humoral Acute Rejection in a Kidney Transplant Recipient with Idiopathic Thrombocytopenic Purpura

A 47-year-old male was diagnosed with chronic kidney disease (CKD) in 2011; idiopathic thrombocytopenic purpura (ITP) was also diagnosed in 2011 refractory to medical treatment and finally treated with splenectomy (2017) without relapses since that date, 5 blood transfusions, and 4 platelet apheresis in 2017. Renal transplant from a living related donor (brother), ABO compatible, crossmatch were negative, sharing 1 haplotype. Donor-specific anti-HLA antibody was negative. Graft function was stable until the 5th day and graft biopsy on the 6th day; thrombotic microangiopathy (TMA), C4D negative and inflammatory infiltration of polymorphonuclear leukocytes inside peritubular capillary, and anti-MICA antibodies were positive. The treatment used were plasmapheresis, intravenous immunoglobulin, and rituximab. Serum creatinine began to decrease since the 14th day, and by day 33, post-RT graft function was restored.

Case Report

Donor-Derived Tuberculosis: A Case Report and the Role of Communication Gaps in Transplantation Safety

Donor-derived tuberculosis (DD-TB) accounts for less than 5% of TB cases and is considered a rare event. In the transplant setting, the frequency of active TB is estimated to be 20 to 74 times higher than that in the general population, and it is associated with high mortality. In this context, the main strategy to minimize the risk of DD transmission is to identify high-risk donors. Despite screening recommendations, failures may result in a breakdown of safety that ends in the transmission of potentially fatal diseases. This report describes a case of DD-TB and emphasizes communication gaps that may occur between organ procurement organizations and transplant centers. Failure in reporting results, lack of exchanging information regarding recipients from the same donor, and inefficient communication between organ procurement organizations and transplant centers are lacks that may be prevented by a more efficient approach towards screening protocols and communication.

Case Report

Catastrophic Brain Aspergillosis after Liver Transplantation

Background. Liver transplantation has many complications. Because of receiving immunosuppressive regimens, infectious complications in these patients may have fatal results. Aspergillosis in solid organ recipients is one of the most common fungal infections that usually occur 1 month after transplantation. Aspergillus infection mainly involves the lungs. Although the central nervous system may get involved due to hematogenous spreading from lungs, isolated central nervous system involvement is rarely reported. Case Presentation. The patient was an 8-year-old boy, with a case of Wilson disease, who underwent liver transplantation due to acute fulminant hepatic failure. Four days after the surgery, he was affected by fever, agitation, loss of consciousness, hemiparesis, and focal seizure. Brain MRI showed abscess formation, whereas chest X-ray was normal. Intravenous antibiotics were initiated but the patient’s condition was not improving; therefore, surgical drainage of the abscess was performed. The pathological investigation was compatible with aspergillosis. Antifungal therapy with voriconazole was administrated. His symptoms were resolved but unfortunately, brain lesions caused persistent vegetative state. Discussion. Aspergillus is a ubiquitous organism that mainly occurs in immunocompromised patients. Aspergillosis could be prevented by environmental modification such as installing high-efficiency particulate air filters. Chemoprevention with triazoles, echinocandins, and polyenes is also effective. Voriconazole is the drug of choice for aspergillosis treatment. Although voriconazole is a highly effective antifungal drug, cerebral aspergillosis is often fatal.

Case Report

Relapsed Chronic Lymphocytic Leukaemia with Concomitant Extensive Chronic Graft versus Host Disease after Allogeneic Haematopoietic Stem Cell Transplantation Successfully Treated with Oral Venetoclax

A middle-aged gentleman who was diagnosed with high-risk chronic lymphocytic leukaemia (CLL), Rai stage IV, Binet C with del(17p) and del(13q) underwent allogeneic haematopoeitic stem cell transplantation (allo-HSCT) from a human leukocyte antigen (HLA) identical sister. The patient developed extensive skin, oral, and liver chronic graft versus host disease (GVHD) required tacrolimus, mycophenolate mofetil (MMF), and prednisolone. At seventh month after allo-HSCT, the patient presented with systemic symptoms, right cervical lymphadenopathy, splenomegaly, marked pancytopaenia, and elevated lactate dehydrogenase (LDH). Bone marrow study, immunophenotyping (IP), chromosome analysis, and PET-CT scan confirmed relapsed CLL with no evidence of Richter’s transformation or posttransplant lymphoproliferative disease (PTLD). Withdrawal of immunosuppressant (IS) worsened cutaneous and liver GVHD. Chemotherapy was not a suitable treatment option in view of immunodeficiency. The patient underwent extracorporeal photopheresis (ECP) therapy eventually for extensive chronic GVHD, and the IS were gradually tapered to the minimal effective dose. The relapsed CLL was treated successfully with oral venetoclax accessible via a compassionate drug program. This case highlights challenges in managing relapsed CLL and loss of graft-versus-leukaemia (GVL) effect despite extensive chronic GVHD. Venetoclax is an effective and well-tolerated oral novel agent for relapsed CLL after allo-HSCT.

Case Report

Acute Liver Rejection in a Multiple Myeloma Patient Treated with Lenalidomide

Herein we present a patient that underwent a liver transplant due to primary biliary cholangitis (PBC) and after 9 years developed multiple myeloma. Following the cessation of mycophenolate mofetil and 2 weeks after lenalidomide treatment was started, the patient experienced acute cellular rejection. The patient recovered after treatment with corticosteroids, resumption of mycophenolate mofetil, and cessation of lenalidomide. Lenalidomide-associated allograft rejection has been reported in other organs. However, this is the first case report of liver rejection induced by lenalidomide.

Case Reports in Transplantation
 Journal metrics
Acceptance rate50%
Submission to final decision78 days
Acceptance to publication28 days
CiteScore-
Impact Factor-
 Submit